Recent results for the Landau-Lifshitz equation - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles SeMA Journal: Boletin de la Sociedad Española de Matemática Aplicada Year : 2022

Recent results for the Landau-Lifshitz equation


We give a survey on some recent results concerning the Landau-Lifshitz equation, a fundamental nonlinear PDE with a strong geometric content, describing the dynamics of the magnetization in ferromagnetic materials. We revisit the Cauchy problem for the anisotropic Landau-Lifshitz equation, without dissipation, for smooth solutions, and also in the energy space in dimension one. We also examine two approximations of the Landau-Lifshitz equation given by of the Sine-Gordon equation and cubic Schrödinger equations, arising in certain singular limits of strong easy-plane and easy-axis anisotropy, respectively. Concerning localized solutions, we review the orbital and asymptotic stability problems for a sum of solitons in dimension one, exploiting the variational nature of the solitons in the hydrodynamical framework. Finally, we survey results concerning the existence, uniqueness and stability of self-similar solutions (expanders and shrinkers) for the isotropic LL equation with Gilbert term. Since expanders are associated with a singular initial condition with a jump discontinuity, we also review their well-posedness in spaces linked to the BMO space.
Fichier principal
Vignette du fichier
Survey-LL-HAL.pdf (3.24 Mo) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03209958 , version 1 (27-04-2021)
hal-03209958 , version 2 (23-06-2021)



André de Laire. Recent results for the Landau-Lifshitz equation. SeMA Journal: Boletin de la Sociedad Española de Matemática Aplicada, 2022, 79 (2), pp.253-295. ⟨10.1007/s40324-021-00254-1⟩. ⟨hal-03209958v2⟩
79 View
83 Download



Gmail Facebook Twitter LinkedIn More